Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The problem of integration in finite terms


Author: Robert H. Risch
Journal: Trans. Amer. Math. Soc. 139 (1969), 167-189
MSC: Primary 12.80
DOI: https://doi.org/10.1090/S0002-9947-1969-0237477-8
MathSciNet review: 0237477
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] M. Davis, Computability and unsolvability, McGraw-Hill, New York, 1958. MR 0124208 (23:A1525)
  • [2] M. Davis, H. Putnam and J. Robinson, The decision problem for exponential diophantine equations, Ann. of Math. (2) 74 (1961), 425-436. MR 0133227 (24:A3061)
  • [3] I. Kaplansky, An introduction to differential algebra, Hermann, Paris, 1957. MR 0093654 (20:177)
  • [4] E. R. Kolchin, Galois theory of differential fields, Amer. J. Math. 75 (1953), 753-824. MR 0058591 (15:394a)
  • [5] W. Krull, Elementare und klassiche Algebra. Vol. II, de Gruyter, Berlin, 1959. MR 0108481 (21:7197)
  • [6] J. Liouville, Sur la determination des integrales dont la valeur est algébrique, J. École Polytech. 14 (1833), 124-193.
  • [7] -, Mémoire sir les transcendantes elliptiques de premiére et de seconde espéce, considerées comme fonctiones de leur amplitude, J. École Polytech. 14 (1833), 57-83.
  • [8] D. D. Mordoukhay-Boltovskoy, On the integration of transcendental functions, Warsaw Univ. Izv. nos. 6-9 (1913). (Russian)
  • [9] A. Ostrowski, Sur l'intégrabilité élémentare de quelques classes d'expressions, Comment. Math. Helv. 28 (1946), 283-308. MR 0016763 (8:64d)
  • [10] J. F. Ritt, Integration in finite terms, Liouville's theory of elementary methods, Columbia Univ. Press, New York, 1948. MR 0024949 (9:573a)
  • [11] M. Rosenlicht, Liouville's theorem on functions with elementary integrals, Pacific J. Math. 24 (1968), 153-161. MR 0223346 (36:6394)
  • [12] A. Seidenberg, Abstract differential algebra and the analytic case, Proc. Amer. Math. Soc. 9 (1958), 159-164. MR 0093655 (20:178)
  • [13] D. M. Sintzov, Rational integrals of linear equations, Učen. Zap. Kazan Univ. 65 (1898). (Russian)
  • [14] B. L. van der Waerden, Modern algebra. Vol. I, Ungar, New York, 1949.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12.80

Retrieve articles in all journals with MSC: 12.80


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1969-0237477-8
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society